Plants - Drugs Mind - Spirit Freedom - Law Arts - Culture Library  
Erowid References Database
Cording CJ, DeLuca R, Camporese T, Spratt E. 
“A fatality related to the veterinary anesthetic telazol”. 
J Anal Toxicol. 1999 Oct 01;23(6):552-5.
A 45-year-old male veterinarian was found dead in bed. Police investigation showed no evidence of trauma or other suspicious circumstances. Autopsy was unremarkable except for cardiomegaly and hepatosplenomegaly. Toxicological analysis revealed the presence of Telazol and ketamine. Telazol is a veterinary anesthetic agent that is composed of equal parts of tiletamine and zolazepam. Tiletamine is a disassociative anesthetic similar to ketamine and phencyclidine, and zolazepam is a diazepine derivative tranquilizer used to minimize the muscle hypertonicity and seizures associated with tiletamine. Quantitation of tiletamine and zolazepam was performed using gas chromatography-mass spectrometry in the selected ion monitoring mode following a solid-phase extraction. Postmortem blood, urine, and liver concentrations of tiletamine were 295 ng/mL, 682 ng/mL, and 196 ng/g, respectively, whereas postmortem concentrations of zolazepam for the same tissues were 1.71 microg/mL, 1.33 microg/mL, and 15.5 microg/g, respectively. Blood and urine ketamine levels were 37 ng/mL and 381 ng/mL, respectively. The cause of death was ruled an acute mixed drug intoxication of tiletamine, zolazepam, and ketamine with the manner of death ruled as unclassified.
Comments and Responses to this Article
Submit Comment
[ Cite HTML ]